|Title:||Safety and treatment completion of latent tuberculosis infection treatment in the elderly population—A prospective observational study in Taiwan||Authors:||Feng J.-Y.
|Issue Date:||2020||Publisher:||Elsevier B.V.||Journal Volume:||96||Start page/Pages:||550-557||Source:||International Journal of Infectious Diseases||Abstract:||
Background: The detection and treatment of latent tuberculosis infection (LTBI) is a key step in eliminating tuberculosis (TB), but information on safety and on treatment interruption in elderly LTBI patients remains limited. Methods: This multicenter prospective observational study included individuals with LTBI who underwent preventive therapy. Incidents of systemic adverse reactions (SARs) and treatment interruption rates in an elderly group (?60 years old) and a young group (<60 years old) were analyzed. Results: A total of 406 LTBI patients, comprising 167 elderly and 239 young patients, were included in the analyses. The incidence of SARs was similar in the elderly group (18%) and the young group (15.1%). Being middle-aged (35–59 years), body mass index <23 kg/m2, a regimen of 3 months of once-weekly rifapentine plus isoniazid, and end-stage renal disease were independent factors associated with SARs. The treatment interruption rate was similar between the elderly group (21.6%) and the young group (15.9%). LTBI patients aged ?80 years with SARs had the highest risk of treatment interruption. Conclusions: The occurrence of SARs was similar in the elderly (?60 years old) and young (<60 years old) LTBI patients receiving preventive therapy. Extremely old (?80 years old) LTBI patients had a higher treatment interruption rate, especially when they had SARs. ? 2020 The Author(s)
|ISSN:||1201-9712||DOI:||10.1016/j.ijid.2020.05.009||SDG/Keyword:||alanine aminotransferase; bilirubin; isoniazid; rifampicin; rifapentine; isoniazid; rifampicin; rifapentine; tuberculostatic agent; abdominal pain; adult; age; aged; alanine aminotransferase blood level; allergic reaction; anorexia; arthralgia; Article; bilirubin blood level; body mass; comparative study; controlled study; dizziness; drug safety; drug withdrawal; end stage renal disease; fatigue; female; fever; flu like syndrome; geriatric patient; headache; high risk patient; human; hypertransaminasemia; jaundice; latent tuberculosis; liver toxicity; major clinical study; male; myalgia; nausea; observational study; prospective study; side effect; Taiwan; treatment interruption; tuberculosis control; very elderly; vomiting; chronic kidney failure; combination drug therapy; incidence; latent tuberculosis; microbiology; middle aged; Adult; Aged; Aged, 80 and over; Antitubercular Agents; Drug Therapy, Combination; Female; Humans; Incidence; Isoniazid; Kidney Failure, Chronic; Latent Tuberculosis; Male; Middle Aged; Prospective Studies; Rifampin; Taiwan
|Appears in Collections:||醫學系|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.